An improved contraction method for structured monotone variational inequalities

B. S. He*, M. Li, L. Z. Liao

*Corresponding author for this work

Research output: Contribution to journalJournal articlepeer-review

5 Citations (Scopus)
13 Downloads (Pure)


For solving monotone variational inequalities with separate structures, Ye and Yuan [A descent method for stuctured monotone variational inequalities, Optim. Methods Softw. 22 (2007), 329-338] used the iterates generated by the well-known alternating directions method to design a descent direction, and thus presented a contraction method. This article continues on this study. By observing an improved descent direction and, selecting the corresponding optimal step sizes, a new contraction method is presented. In addition to proving the algorithm's convergence under mild assumptions, we compare the improved contraction method to Ye and Yuan's method (which is generalized) and achieve the superiority of the new method in theoretical senses.

Original languageEnglish
Pages (from-to)643-653
Number of pages11
Issue number5
Publication statusPublished - Jan 2008

Scopus Subject Areas

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics

User-Defined Keywords

  • Alternating directions method
  • Contraction method
  • Descent direction
  • Variational inequality


Dive into the research topics of 'An improved contraction method for structured monotone variational inequalities'. Together they form a unique fingerprint.

Cite this